advertisement
Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: 193 to 40 in 45 minutes....

  1. #1

    Default 193 to 40 in 45 minutes....

    I didn't check him sooner... He was complaing of stomach pain and throwing up..I thought it was too much food in him...my poor baby....A night of laser tag....late dinner around 7:30...He was 254....I figured some was adrenaline....I chose to correct the 200...So he got 3 units for dinner and correction...Came home..Got his late snack and 7 units of levimir with 1/2 of novolog..He was 193....and from there downhill...Help me figure this out...either I over corrected earlier..and the 254 was mainly adrenaline high...and he still had active insulin in him when he got his night shot?..Then I'm questioning my dh to make sure he gave him 7 of levimir and not novolog!...So right now his eating some turkey bacon..and I'm giving him extra protein, tube of yogurt..He was 109...But I will check him again in a few hours...I'm hoping it was just the extra running around in laser tag and that I may have over corrected earlier and the fact he had the restaurant food of fries and chicken tenders...

    Shirley
    Downey, CA
    DS Daniel 11, DX 7/11/11 age 10
    MDI Novolog and Levimir
    DD Amanda 7 Non-D
    DH Vince

  2. #2

    Default

    When I'm about to throw up or have just thrown up, my blood sugar increases rapidly, but then, especially if I have taken insulin for the food that I threw up, but even if I haven't, my blood sugar drops. I think he dropped because he didn't digest the food you'd injected him for.
    -Jonah
    dx age 17, now 25
    on Lantus for 7 years; on minimed 530 G since 12/7/13

  3. #3
    Join Date
    Aug 2011
    Location
    Northern California
    Posts
    540

    Default

    Ugh! That's a whammy of a drop in bg! Sounds like maybe the high was the adrenaline of laser tag. I know Olivia runs higher when she is excited and it is difficult to decide how much insulin to give for a correction with meal. Jonah brought up a good point about getting sick and the IOB. Hope Daniel feels better soon. FYI our lantus and novolog are kept in separate spots in the fridge because I am scared I will mess up and give her the wrong insulin. I am sure your DH gave the right one, but maybe separating them would help avoid any confusion.
    Allison
    Mom to:
    Olivia (age 11) dx'd 8/26/11 - 8 yrs old Pink Ping 2/24/12 Dexcom G4 3/24/14
    John (age 5) nonD

    "For I know the plans I have for you, declares the Lord, plans to prosper you and not to harm you, plans to give you hope and a future." Jeremiah 29:11

    Thankfully, God knew my plans were to visit Holland...not Italy!

  4. #4

    Default

    Quote Originally Posted by danielsmom View Post
    I'm hoping it was just the extra running around in laser tag and that I may have over corrected earlier and the fact he had the restaurant food of fries and chicken tenders...
    This sounds like what might have happened. When my daughter is at a party I rarely ever correct for the high because it's an adrenaline high. I agree with Jonah, it's very possible that the insulin struck before the food digested. My daughter has been known to get stomach aches puke from a fast dropping bg.

    Hope that's all that it was and nothing more.
    Diagnosed June '05
    Pumping since Feb '06
    Animas Ping
    Dexcom Study







    My current position:
    CIO...CHIEF INSULIN OFFICER

    "Life is under no obligation to give us what we expect"...Margaret Mitchell

    "Make it work"...Tim Gunn

  5. #5

    Default

    I also think that his dinner ratio is .5 less or may based on evening activity of soccer practice. This wasnt as intense, but they played about 10 games. So i'm thinking I should have used the lower ratio for dinner. I've never seen my son feel so bad, and i felt worse because I was thinking he wanted to throw up due to too much eating It didnt hit me quick enough he was going low!

    Shirley
    Downey, CA
    DS Daniel 11, DX 7/11/11 age 10
    MDI Novolog and Levimir
    DD Amanda 7 Non-D
    DH Vince

  6. #6

    Default

    The insulin kicked for the fries and chicken tenders too quickly. You need to split the dose for high fat foods.

  7. #7

    Default

    Quote Originally Posted by Style mom View Post
    The insulin kicked for the fries and chicken tenders too quickly. You need to split the dose for high fat foods.
    This.

    (mts)
    EMMA - 21
    diagnosed T1 6th july 2007
    pumping with MM522 since july 2008
    MM523 since august 2012
    MM CGMS since november 2009

    cetirizine hydrochloride for solar urticaria dx'd in 2002
    levothyroxine for autoimmune hypothyroidism dx'd 13th may 2010
    venlafaxine, mirtazapine, lamotrigine and diazepam for bipolar disorder
    studying psychology at university

    twitter @emm142

  8. Default

    dd always runs high after sports; swimming, basketball, etc. Our endo has us either wait 2+ hours for the post sports meal (not possible, but her recommendation), or only correct for the food not a high bg as she'll likely drop once the adrenaline tapers off. Then there's the split dosing for high fat foods which has really, really helped us avoid some of those lows. I know you've said in the past that Daniel doesn't want 2 shots for foods like pizza, or fries and chicken tenders, but after a feeling a 40, he might be more open to trying the split dose to avoid what that felt like. KWIM?

    Sorry y'all had to go through that.
    Kirsten

    Mom to 3 incredible kids:
    dd Dx 2/28/11

    MM Revel 723 3/27/2012

  9. #9

    Default

    We haven't had problems with this food in particular. I see a spike if he eats pizza and has breakfast for dinner like pancakes. I've been meaning to ask about the splittin???? For the second dose, regardless of the time given, do you check BG? What if its up too high? Do you correct along wit h the second half of the insulin you are giving?

    Shirley
    Downey, CA
    DS Daniel 11, DX 7/11/11 age 10
    MDI Novolog and Levimir
    DD Amanda 7 Non-D
    DH Vince

  10. #10

    Default Exercise and low glucose

    We have found that the risk of lows after exercising can persist for up to 48 hours. So, if he had a lot of exercise, the low could have been related to replenishing the liver stores of glucose. If you see this pattern in your child, you may need to adjust insulin doses based on recommendations of your provider.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •